Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 65, NWS Gray, ME

October 21, 2021

NWS Gray, ME issued this small craft advisory at Oct 21, 2021, 3:01 PM EDT. It took effect at Oct 22, 2021, 6:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2021, 3:01 PM EDT (19:01 UTC)
In effect from
Oct 22, 2021, 6:00 AM EDT
Expired
Oct 22, 2021, 6:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

The text

As transmitted.

331 
WHUS71 KGYX 211901
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
301 PM EDT Thu Oct 21 2021

ANZ150-220915-
/O.NEW.KGYX.SC.Y.0065.211022T1000Z-211022T2200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
301 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...From 6 AM to 6 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Arnott
3 follow-up statements
945 
WHUS71 KGYX 220805
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
405 AM EDT Fri Oct 22 2021

ANZ150-222200-
/O.CON.KGYX.SC.Y.0065.211022T1000Z-211022T2200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
405 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
253 
WHUS71 KGYX 221540
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1140 AM EDT Fri Oct 22 2021

ANZ150-222200-
/O.CON.KGYX.SC.Y.0065.000000T0000Z-211022T2200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
1140 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
264 
WHUS71 KGYX 221921
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
321 PM EDT Fri Oct 22 2021

ANZ150-222200-
/O.CON.KGYX.SC.Y.0065.000000T0000Z-211022T2200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
321 PM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Seas 3 to 5 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 3:01 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 21, 3:01 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Gray ME
301 PM EDT Thu Oct 21 2021

.SYNOPSIS...
A warm front will continue to progress northward through this
evening across the region. Tomorrow will start warm, then a
cold front crosses with a threat of rain showers... mostly over
the mountains and into central Maine. This front will usher in
significantly cooler air for the weekend and into early next
week. Mostly dry weather is expected through the beginning to
middle of next week as high pressure builds across the region.
The pattern likely turns more active by late next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
High Impact Weather Potential: Minimal.

Pattern:  Early afternoon water vapor imagery shows advancing large-
scale trough centered near James Bay with a potent shortwave
seen spinning across lower Michigan south of the primary low.
Ahead of this feature there is a modest plume of mid level
moisture in a broad region of warm advection. Surface low
pressure is centered near the mid level swirl and this low is
expected to track east northeast tonight, remaining north of
northern New England. Rainfall chances associated with this
feature are the primary forecast forecast through the near term
period.

Through this Evening: Pretty large spread in conditions this
afternoon with showers and temperatures in the lower/middle 50s in
the mountains with parts of southern NH partly-mostly sunny with
temperatures as of this hour pushing above 70.  Area of showers
across the region will pull east leaving conditions a bit drier
through the evening...with mild conditions continuing.  8pm
temperatures will be near 50 in the mountains...but still in the
lower/middle 60s across southern NH.

Tonight: Shortwave trough axis and associated vortmax will be
located over western New York this evening with height falls
overspreading our forecast area during the evening with the vort max
taking a track to a position near the international border by Friday
morning. Mid level support for ascent and steepening mid level
lapse rates should be sufficient to support showers after
midnight that will march from southwest to northeast across the
area. While the greatest coverage looks to be in the mountains...
mesoscale guidance has increased rainfall amounts just a bit to
the south where better elevated instability will be present.
Temperatures will remain pretty mild for this time of year with
lows in the mountains only falling into the upper 40s with
lower/middle 50s to the south.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
High Impact Weather Potential: Potential for a few
thunderstorms along the ME coast Friday morning.

Pattern: Upper level low near James Bay will come to a halt with
southwesterly flow through the mid and upper levels remaining
established across northern New England. The shortwave responsible
for showers Thursday night will depart the region Friday with steady
heights and slowly rising surface pressure through the period.
Primary focus for the forecast will be thunder potential along
the front Friday morning followed by temperatures both on Friday
/one last warm day/ and Friday night.

Friday: Cold front will be poised to enter the forecast area at
daybreak, reaching the coastal plain by early afternoon.  Mesoscale
guidance shows a plume of elevated instability tracking from far
southern NH north and east along the coastal plain of ME through the
morning along the front itself which may be sufficient not only for
additional morning showers...but also some thunder given a few
hundred J/kg of MUCAPE. The instability is elevated...so do not
expect a severe threat...but local downpours are possible with
the showers as they rotate through during the morning.
Beyond this...with mid level height rises arriving...expect
remnant shower activity to end quickly with clearing skies and
westerly winds developing for late morning/afternoon. With the
timing of the frontal passage...we/ll have time to warm up
significantly again...esp along the coastal plain where T9s will
still be near 12C which...with some downslope assistance should
allow coastal locations to reach 70F. Highs will be closer to
60 in the mountains with cooler air behind the cold front
arriving sooner.

Friday Night: Cooler air continues to spill into the region
overnight though with longwave trough axis sitting over the
eastern Great Lakes...the flow aloft will remain out of the
southwest. T8s will fall to around 0C overnight. While the
llevel gradient will not be robust...a weak vortmax in the
southwesterly flow may assist in maintaining some mid level
clouds and therefore confidence is lower in just how good the
radiational cooling setup will be. Therefore consensus lows in
the 30s in the mountains and mid 40s along the coastal plain
look reasonable at this range.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A trough will continue to deepen across the Great Lakes and
Northeast this weekend, bringing much cooler conditions to the
area. Seasonably cool temps will continue into early next week
as high pressure builds in from Canada. The high will crest the
region on Tuesday, and then ridging will likely start to build
in the mid and upper levels by midweek next week with moderating
temperatures.

Overall there have been some minor changes to the way the pattern
looks likely to evolve since yesterday's forecast. The ridge of high
pressure bringing the cool Canadian airmass looks likely to stay
farther north than what was anticipated yesterday. This allows a
couple of weak disturbances passing to the south to feed more
cloud cover farther north early next week, while also keeping
the core of the cooler air farther north.

While still the coolest air of the season so far, Saturday,
Sunday and Monday night don't look to be as cool as earlier
thinking, particularly across southern and central areas. While
frost is still likely in some of these areas, widespread frosts
and freezes don't appear as likely at this point. Monday night
continues to stand out as most likely to see the coolest temps
of the stretch. However, northern areas still stand the best
chance of seeing low temps drop into the 20s as cloud cover will
be less of a factor across these parts.

Other than perhaps sprinkle along the coast on Saturday, and a
few sprinkles and flurries across the mountains late Sunday,
conditions appear quite dry in the long term.

By midweek next week ridging will likely build across the Northeast,
with temperatures rebounding to near or slightly above normal.
Looking to the end of next week, there is already strong model
consensus that the pattern will become highly amplified as a
trough becomes negatively tilted through the Great Lakes and Mid
Atlantic. Depending on the evolution of this feature, POPs
start to rise by Thursday of next week, but Friday and next
weekend stand the best chance of seeing a more significant
system impact the region.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Short Term...

Summary: Low pressure will push north of the region tonight with
showers arriving ahead of an advancing cold front that will cross
the region Friday morning.  Clearing skies are expected on Friday
with high pressure gradually building in through Friday night.

Restrictions:  Expect deteriorating conditions at RKD/AUG this
evening with low stratus/fog bringing IFR restrictions.
Elsewhere...showers ahead of an advancing cold front will bring
the potential for MVFR restrictions after midnight with the
greatest threat for this LEB/HIE. Improvement arrives from west
to east during the morning Friday with all sites VFR Friday
afternoon/evening before some valley fog develops late Friday
night with potential for LIFR/IFR restrictions at HIE/LEB.

Winds:  Southwesterly winds up to 10kts decrease to less than 5kts
overnight before westerly winds around 10kts develop during the day
Friday before diminishing to calm/light-variable Friday night.

LLWS: Southwesterly winds at 1.5-2kft increase to 25-30kts tonight
bringing a period of LLWS.

Lightning: An isolated thunderstorm is possible PWM-AUG-RKD between
10 and 14Z Friday. Precip wanes through midnight local, with a
cold front pushing in from the west overnight. -SHRA is
expected, along with IFR/MVFR ceilings across northern NH TAFs
and perhaps AUG/RKD Thurs night.

Long Term... Mainly VFR conditions will prevail through the
weekend and early next week as high pressure builds into the
region. Some MVFR conditions are possible at times late
Saturday, and then again late Sunday across northern terminals
due to ceilings. Nighttime valley fog is possible early next
week.

&&

.MARINE...
Short Term...
Southwest winds will strengthen with building waves tonight into
Friday ahead of an advancing cold front. These will near SCA
levels in the outer portions of ANZ150 for a few hours on
Friday. Winds/waves will diminish Friday night.

Long Term...
Brief northwesterly wind gusts to near SCA criteria are possible
late Sunday and Monday. Otherwise, conditions ease by late Monday
through midweek as high pressure builds across the waters.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Friday for ANZ150.

&&

SYNOPSIS...Clair
NEAR TERM...Arnott
SHORT TERM...Arnott
LONG TERM...Clair
AVIATION...Arnott/Clair
MARINE...Arnott/Clair
Hazardous weather outlook, Oct 21, 2:40 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
240 PM EDT Thu Oct 21 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-221845-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
240 PM EDT Thu Oct 21 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-221845-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
240 PM EDT Thu Oct 21 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.